I have been having cramps in my lower legs for several years. I am 75. None of my doctors seem to take it seriously. The past few nights the cramps have intensified and last night involved the whole leg up to the buttocks. There is a pattern: one leg gets involved, intensifies, then it moves to the other leg which does the same thing. Then the cramping releases a bit and starts all over again a few seconds later. This lasts about 5 minutes. I go back to bed (I have to stand up to try to control the spasms), and within an hour it starts again. I take Mirapex and Lyrica, but they don't help.
I want to know the cause so I can treat it. A brain chemical? Mineral deficiency? Comments, please.
I can truly relate to what you are going through. I had a total thyroidectomy in Sept 1910. A couple of months later, I started to have cramps in my feet, and legs. Sometimes, it would be so severe, that I would have to jump out of bed and walk. One night while out, my whole body went into severe pain and cramping. I started on Calcium, Magnesium and vitamin D. It has improved immensely. I no longer have the awful cramping in my feet and legs. I would suggest anyone with the symptoms that you mentioned to at least try it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.